MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS C 503 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS C 503 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER
Catalog Number 08463662001
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of questionable high calcium gen 2 (ca2) result from the cobas pro c 503 analytical unit.The customer could not provide specific patient data but stated the results are 1.0 - 1.5 mg/dl different between the two cobas pro c 503 analytical unit at the customer site.The low repeat results from cobas pro c 503 analytical unit 22k8-01 were believed correct and corrected reports were issued.
 
Additional Manufacturer Narrative
The reagent lot number was 59518701 with an expiration date of 31-jul-2024.The field service engineer found there was insufficient washing of the sample probe and reagent probe carryover.He cleaned the exterior of the sample probe and removed a large crusty buildup.He flushed the sample probe and soaked the sample and reagent probes.He performed air purges, checked the inlet water pressure and gear pump pressure, adjusted the rinse mechanism dispense levels, adjusted the sample probe rinse station, adjusted the external rinse levels for all probes, and performed adjustments for all probes.He adjusted the cell detergent consumption levels, added reagent probe special washes, performed hardware checks, and performed precision testing which was acceptable.The investigation is ongoing.
 
Additional Manufacturer Narrative
The investigation determined the service actions resolved the issue.

Brand Name
COBAS C 503 ANALYTICAL UNIT
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18624385
Report Number1823260-2024-00294
Device Sequence Number12612009
Product Code JJE
UDI-Device Identifier07613336158784
UDI-Public07613336158784
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K191899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08463662001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/15/2024
Supplement Date Received by Manufacturer05/21/2024
Initial Report FDA Received Date02/01/2024
Supplement Report FDA Received Date05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown